I recently had a TT, and the I-131 radiation treatment. I had papillary cancer.
The Dr. put me on Cytomel and Synthroid together for the first 10 days. I had palpitations so bad they would wake me. I am so moody, sleepy, and I am not able to focus. How long does this last?? I need to go back to work and get my life in order.I had my radiation July28th. Am I just not being patient? Shouldnt I feel better by now?
I am very sorry that you are not feeling well. How long has it been since your TT? I am curious how you felt before your surgery? Did you have any symptoms that have gone away since the surgery, or were you without symptoms before surgery, and are only now experiencing symptoms?
If you were not on thyroid hormone prior to surgery, then it may take 6-8 weeks before it really kicks in - and you still have to find the optimal dose for you. So, it may take awhile longer if your dose has to be adjusted up or down.
It sounds like your doc is pretty on-the-ball giving you cytomel. Lots of docs still want to give only Synthroid. Not surprising that you are having some heart palps with the cytomel. What is your age? And, what dose are you at for the synthroid and the cytomel?
Sorry for all the questions, but it is difficult to help without more information. You may want to post your lab values if you have them, too, such as TSH, Free T3 and Free T4.
Thank you so much for writing back. I am on 125 of synthroid and 50 of cytomel. Well, I quit the cytomel because of the palps. I go back to the Dr. on the 11th. I had my tt on May24, 06. The path report came back June6. I will get my lab results this Friday. I am very new to all of these levels. I am so glad to have found this site. I thought I was going crazy. Everyone says "your radiation is over how come you don't feel better?" I never realized how much your thyroid does for you. I did not have alot of symptoms. Every female in my Fathers' family has thryoid problems. I am the 3rd with Papillary Cancer. My family Dr.has been watching me for a few years. I am 39 yrs old.My endo first diagnosed me with Plummers Disease. And with the family history he wanted the thyroid removed.Lots of nodules and cysts.
My younger sister has been recently diagnosed.She is 33. Shouldn't I start feeling better soon?
I am sure you will feel better - but it will take time. 50mcg Cytomel sounts like a LOT to start off with. I have had 3 different docs try me on Cytomel, and they all started me at 5, to work up gradually by increasing 5mcg a week. 125 mcg Synthroid is also a lot to start with - generally, docs start at 25 or 50, to be increased gradually. It seems to me your heart palps may be from too much, too soon. I began to have heart palps with only 50 Levoxyl (like synthroid), and 5 Cytomel, so it makes sense that if may be the cause of your palps. I hope others will jump in here and give their opinions about that, but I think it is best to start at lower doses, and slowly work up.
Like I said before, it takes at least 6-8 weeks for the thyroid hormone to kick in, and it takes time to arrive at the proper dose for you. If you are a large person, like me (I weigh over 200 pounds now), you may need more than you are currently on now, but it is still better to get up to that dose slowly, rather than all at once.
Please don't listen to anyone who tells you that you "should" feel better. You WILL feel better when your meds are adjusted to your body's needs, and that takes time and patience. You are very fortunate, in a lot of ways, that this was discovered before you went through years of hellish symptoms, only to be told it was all in your head, like a lot of us on the board have experienced!
Post your labs when you get them, and the others here will help you to sort out what may be going on, and what you may need to do. We are all here to help and support you, so you are not alone!
If you had a good functioning thyroid before the tt and RAI, it takes time to get adjusted to living on medication. I think your cytomel was dosed a bit on the high side, but to be honest, it took me 3.5 months to get to the right dose, and another month to really start feeling like a normal person again.
You do need to be very patient with this, because it takes so long for the T4 medications (like synthroid) to build up in your system. You will feel good again, it will just take time.
Thank so much everyone!!!!!
You don't realize how much everyone of you have helped me mentally. I will have my labs on Friday evening.I was getting very discouraged I am not a patient person. I just really need to focus and not sleep to be able to go to work a normal person. I work in the medical field and I need to focus for my job.I will post with the labs and news from my endo by Friday evening.
Last edited by moderator2; 08-10-2006 at 08:26 PM.